V TACH AND HYPERKALEMIA

■■ The Monday's ECG tip ■■ before treatment of V.Tach ..... please wait a second to exclude very dangerous diagnosis because the treatment (amiodarone or DC) could kill your patient ! HyperKalemia could mimic V.Tach " wide complex tachycardia without P wave " but when to suspect ♡ Not just wide but very wide = more than 180 msec QRS complex duration ♡ Relatively slow rate = rate less than 120 V.tach rate usualy more than 120 So ●● V.tach + very wide complex and/or HR less than 120 ●● give calcium and sodium bicarbonate IV first ! ☆amiodarone or DC could lead to asystole☆ NB** Hyperkalemia could cause both tachyarrhythmia and bradyarrhythmia ..... the concept that HyperK leads to brady. and HypoK leads to tachy. Is totally wrong the image below shows the effect of IV calcium gluconate and sodium bicarbonate when the patient presented to me by this ECG which by the way misdiagnosed as VT vs STEMI by ER physician

4 Likes

LikeAnswersShare
Broad QRS complex tachycardia in 1st ECG sugg of monomorphic VT. 2nd ECG tall T waves in lateral leads. Findings sugg of hyperkalemia.
Thank you doctor
0
This may be the miimic scenerio of Elevated pottasium level..leads to Trachycardia..
Thank you doctor
0
Monomorphic VT Tall peaked T suggestive of hyperkalemia Good case
Thank you doctor
0

View 1 other reply

STEMI with VTac and may use Inj.Amidrone and DC
Thank you doctor
0
Thanks!
Thank you doctor
0
i means overdose can do sideffects well sarapgandha vati used for longer durations can cause depression
Nicely illustrated 1st ecg monomorphic ventricular tachycardia 2nd ecg is hyperkalamia
Hyperkalemia could mimic ventricular tachycardia and leads to confusion in emergency
Thank you doctor
0

Cases that would interest you